Intraoperative floppy iris syndrome (ifis) due to tamsulosin use : Urological approach
MetadataAfficher la notice complète
Intraoperative floppy iris syndrome(IFIS)is new syndrome which has been recently described in patients undergoing cataract surgery and taking tamsulosin for managing benign prostate hyperplasia(BPH). This syndrome is characterized by flaccid iris stroma, a propensity of the iris to prolapse toward the corneal incision, and progressive miosis, all conditions that potentially increase the risk of intraoperative complications. Current or past use of alpha-1 blockers in patients undergoing cataract surgery should be known by oftalmologist to reduce the risk of complications during surgery. Urologists should not change the prsecribing habits of alpha-1 blockers. However, they considering prescribing a selective alpha-blocker should ask the patient if they have known cataracts and if surgery is planned.